question-icon

What causes headache after applying oil on the scalp?

default
Posted on Wed, 20 Jul 2016
Question: is getting headache and a very bad one after applying hair oil is normal ?

I am female use oil sometimes before head bath...i do have headache issue in general...but applying hair oil now has become scary
doctor
Answered by Dr. Sudhir Kumar (1 hour later)
Brief Answer:
Could be related to migraine

Detailed Answer:
Hi,

Thank you for posting your query.

I am Dr Sudhir Kumar, Neurologist, and would try my best to help you.

Based on symptoms, a diagnosis of migraine is likely. Migraine headaches are known to worsen with head bath or application of hair oil.

You would benefit from taking preventive medications such as topiramate or flunarizine, which would reduce the frequency and severity of headaches.

I hope it helps. Please get back if you have any follow up queries.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar (13 minutes later)
Thank you for the answer, i had some doubt about it....as i cnt stand in sun for long, or cant bear heat for long, cnt go for open market shopping in day time, cnt be in noise pollution for long, cant take tension much or mental pressure.....in all such situation i get headache easily.... during whole day training programme and workshop sitting inside a room get me headache....oh i forgot to tell u i am a working professional ...i am a communication specialist...

Because of these reason i consume crocin pain relief almost once a week, is that ok....do i need to go for long treatment.....frankly speaking i hate going to a clinic and hospital...advice
doctor
Answered by Dr. Sudhir Kumar (35 minutes later)
Brief Answer:
Preventive treatment is preferable over crocin.

Detailed Answer:
Hi,

Thank you for getting back.

In my opinion, taking preventive medications are better, rather than taking pain killers such as Crocin.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 6230 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes headache after applying oil on the scalp?

Brief Answer: Could be related to migraine Detailed Answer: Hi, Thank you for posting your query. I am Dr Sudhir Kumar, Neurologist, and would try my best to help you. Based on symptoms, a diagnosis of migraine is likely. Migraine headaches are known to worsen with head bath or application of hair oil. You would benefit from taking preventive medications such as topiramate or flunarizine, which would reduce the frequency and severity of headaches. I hope it helps. Please get back if you have any follow up queries. Best wishes, Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist